MAUDE Adverse Event Report: KINAMED, INC. SUPERCABLE ISO-ELASTIC CERCLAGE SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

KINAMED, INC. SUPERCABLE ISO-ELASTIC CERCLAGE SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 35-800-2020
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 06/03/2025
Type of Reportable Event Death
Event or Problem Description
Reporter's own words: straight tensioner [35-800-2020] was broken before the start of the case.The deployment post was bent so unusable.We then had to use the angled tensioner which is difficult to use and not ideal.In the middle of the case it [assumed to refer to 35-800-7000] fell apart.We then had to put it back together enough so we could use it to complete the case.In total i [reporter] feel it added an hour at least to a very difficult procedure.Patient was elderly and unwell so time is important to get him out of theatre as quickly as possible.Patient has a peri prosthetic fracture that needed to be repaired.As the surgeon was applying staples to close the wound at the end of the case, the patient's cardiac status became unstable.The total operation was long and complex, took about 5 hours and involved removal of a cemented stem and implantation of a revision stem.Subsequent report from distributor: elderly patient underwent femoral peri-prosthetic fracture repair procedure using cable fixation, plate, and hip stem.During the procedure there was a delay of approximately 60 minutes due to instrument malfunction.The repair was completed and during closure, the patient went into cardiac arrest and passed away some time after the procedure.To date, over 240,000 supercable cerclage implants have been used in approximately 48,000 surgeries since introduction in 2004.This is the first report of this type received from all post-market surveillance activities involving the supercable system.The incidence rate for this type of event is 0.002% (1 out of 48,000).A literature search (citations referenced below) was conducted to determine the mortality rate during and following revision total hip arthroplasty (tha) performed for periprosthetic fracture.The mortality rate reported in the literature is substantially higher than the rate associated with the supercable system.Berstock et al [1] reviewed 32 studies involving over 1 million patients and reported a mortality rate of 0.30% during the first 30 days following hip replacement.They found that the most common risk factors for early mortality were increasing age, male gender, and co-morbid conditions such as cardiovascular disease.They reported that the 30-day mortality for the > 80 age group was 1.43%.Haughom et al [2] reviewed 523 periprosthetic hip fracture cases and found that 14.5% of the patients experienced a severe adverse event, and that the 30-day mortality rate was 2.7%.They reported that age greater than 85 was an independent risk factor for mortality following periprosthetic fracture.Karlidag et al [3] reviewed 13,203 revision total hip arthroplasty cases and reported a 0.53% mortality rate (70 patients) during hospitalization.Khan et al [4] reviewed 6,131 revisions performed for periprosthetic fracture and reported that the probability of death in males over 75 years with asa class >= 3 (asa class is a measure of co-morbidity) was approximately 9% at 90 days.Lamb et al [5] reported an inpatient mortality rate of 2.4% based on data from 10 studies that included 1293 patients with mean age of 76.3 years.Laughlin et al [6] reviewed 596 revision tha cases and reported a 30-day mortality rate of 0.34%.They found that patients with a periprosthetic fracture had a higher risk of death compared to all other indications for revision tha, and that increased age at the time of revision tha and male gender were associated with a higher risk of death.

Brand Name
SUPERCABLE ISO-ELASTIC CERCLAGE SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
KINAMED, INC.
820 flynn road
camarillo CA 93012 8701
Manufacturer (Section G)
KINAMED, INC.
820 flynn road
camarillo CA 93012 8701
Manufacturer Contact
tina reigelman
820 flynn road
camarillo, CA 93012-8701
8053842748
MDR Report Key22329669
Report Number2027148-2025-00002
Device Sequence Number9436656
Product Code LXH
UDI-Device Identifier00818720011363
UDI-Public(01)00818720011363
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
510(K)EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number35-800-2020
Device Catalogue Number35-800-2020
Device Lot NumberK19180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Initial Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age88 YR
Patient SexMale